Depression and Nutrasweet/Aspertame Connection Discovered

United States
January 28, 2007 9:21am CST
My mom called me last night to tell me she found an article (I can find out from where if you are interested let me know) and she read it to me over the phone saying the FDA are crooked (we already knew that, though, didn't we?) and they know full well that Aspartame, found in Nutrasweet, found in low-calorie sweeteners, actually CAUSES depression and headaches! GEEZ! No wonder I am so depressed, I use that stuff like it's going outta style!!!!! I just thought you might like to know. STOP using it! As bad as sugar is, it's still a better option but if you are hypoglycemic like I am, mom is looking into some low calorie sweetener that does not contain aspartame and it is all natural and no stevia in it either (I know stevia is a healthy alternative and actually good for you, but I can't stand it, it tastes like licorice to me and I hate licorice) so I am excited to find out more about this one mom is checking into, I guess it is made up of fruit and very safe and very sweet so it sounds like my depression will end soon! (If I can afford the stuff)
1 person likes this
3 responses
@Thoroughrob (11750)
• United States
28 Jan 07
My aunt used to live on Diet Pepsi and they said she had MS, but after lots of tests, they decided she didn't. She quit drinking Diet Pepsi an the symptoms went away. Hope when you quit using nutrasweet, it helps you also.
1 person likes this
• United States
29 Jan 07
This is a very helpful response because I know someone who drinks a lot of diet pop and she has recently been diagnosed with MS. I have a lot of the symptoms myself. I know I need to get off the aspartame/nutrasweet more than ever now. I am giving you best response because you have contributed to the conversation the most. Thank you.
@XxAngelxX (2832)
• Canada
28 Jan 07
Wow this is great information to know. I wonder if that is part of the cause of some of my headaches? Thanks for passing on the info!
1 person likes this
• United States
28 Jan 07
You are quite welcome. I found another discussion with further information as well, sighting aspartame as a reason for irritable bowel syndrome (which I have) and possibly even parkinsons (I've been getting facial twitches) so keep studying up on it, I am sure you will find out even more things.
@flowerchilde (12518)
• United States
29 Jan 07
It's good to let people know this. I always heard it wasn't good for dieting, cuae it makes your body feel ripped off, having a sweet taste but no calories, so you end up eating more, to make up for it. So I quit using it. Now I'm doubly happy I did!